Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 8, NWS Jackson, KY

May 2, 2010Elliott County, Morgan County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 2, 2010, 2:43 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 2:43 PM EDT (18:43 UTC)
Expired
May 2, 2010, 5:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Elliott County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:30 PM EDTFLASH FLOOD3 N Stark, KYHEAVY RAIN WASHED OUT A CULVERT ON ROUTE 1620.
May 2, 4:30 PM EDTHEAVY RAIN 03 N Stark, KYHEAVY RAIN WASHED OUT A CULVERT ON ROUTE 1620.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WGUS53 KJKL 021843
FFWJKL
KYC063-175-022130-
/O.NEW.KJKL.FF.W.0008.100502T1843Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
243 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWERS
  AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING INTO
  THE AREA FROM THE SOUTHWEST. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
  HOOK...ARNETT...BLAIRS MILLS...LITTLE SANDY...POMP...STARK...
  WOODSBEND...WRIGLEY...YOCUM AND ZAG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
      3785 8348 3786 8349 3792 8348 3795 8345
      3803 8344 3815 8322 3817 8320 3820 8327
      3822 8323 3826 8320 3828 8316

$$

GEOGERIAN
2 follow-up statements
085 
WGUS73 KJKL 022037
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SUN MAY 2 2010

KYC063-175-022130-
/O.CON.KJKL.FF.W.0008.000000T0000Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-
437 PM EDT SUN MAY 2 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORGAN AND
WESTERN ELLIOTT COUNTIES UNTIL 530 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING BACK INTO
THE AREA FROM THE SOUTHWEST. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
HOOK...ARNETT...LITTLE SANDY...STARK...WOODSBEND...WRIGLEY...YOCUM 
AND ZAG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. 

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
      3785 8348 3786 8349 3792 8348 3795 8345
      3803 8344 3815 8322 3817 8320 3820 8327
      3822 8323 3826 8320 3828 8316

$$

GEOGERIAN
604 
WGUS73 KJKL 022130
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT SUN MAY 2 2010

KYC063-175-022144-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-100502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-MORGAN KY-
530 PM EDT SUN MAY 2 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT NORTHWESTERN MORGAN AND
WESTERN ELLIOTT COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. WHILE
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING IN ACROSS THE AREA...
THESE WILL NOT BE HEAVY ENOUGH TO PRODUCE FLASH FLOODING. SOME 
NUISANCE FLOODING OF LOW WATER CROSSINGS WILL BE POSSIBLE. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8305 3821 8300 3807 8307 3784 8344
      3785 8348 3786 8349 3792 8348 3795 8345
      3803 8344 3815 8322 3817 8320 3820 8327
      3822 8323 3826 8320 3828 8316

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:41 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 2, 1:41 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
141 PM EDT SUN MAY 2 2010

.SHORT TERM.../THE REST OF TONIGHT/

CURRENT FORECAST LOOKS ON TRACK WITH THE MAIN THREAT CONTINUING TO BE
FLASH FLOODING. HAVE UDPATED THE NDFD GRIDS FOR HOURLY TRENDS AND
HAVE UPDATED THE ZFP TO REMOVE TORNADO WATCH AND MORNING WORDING.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THIS MORNING/

TORNADO WATCH #132 IS NOW IN EFFECT FOR PARTS OF OUR AREA. BROKEN
LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY HAS NEEDED A FEW
WARNINGS THIS MORNING. LAPS SOUNDINGS INDICATE A STRONGLY SHEARED
ENVIRONMENT OVER OUR WESTERN COUNTIES BUT ONE WITH LITTLE CAPE AT
THIS TIME. HOWEVER... ELEVATED INSTABILITY IS INCREASING AS STRONG
LOW LEVEL JET BRINGS WARM ADVECTION ABOVE THE STABLE BOUNDARY LAYER.
THIS STABLE BOUNDARY LAYER IS ALSO SHOWING SIGNS OF GETTING DISLODGED
WITH SME AND EKQ OBS RECENTLY INDICATING RISING TEMPS AND INCREASING
WINDS. THEREFORE... THE THREAT FOR DAMAGING WIND GUSTS AND ISOLATED
TORNADOES IS INCREASING ACROSS OUR WESTERN COUNTIES THIS MORNING.

THE OTHER THREAT WITH THESE STORMS WILL BE EXCESSIVE RAINFALL RATES
LEADING TO FLASH FLOODING. UPSTREAM RAINFALL RATES FROM MESONET
GAGES IN CENTRAL KENTUCKY INDICATE 1-HR AND 3-HR RAINFALL THAT ARE
AT OR OVER OUR FLASH FLOOD GUIDANCE VALUES. OUR SOUTHWEST COUNTIES
WHICH WHERE DOUSED ON SATURDAY LOOK TO MISS OUT ON THE HEAVIEST
RAINFALL INITIALLY HOWEVER... SO THAT IS SOME GOOD NEWS FOR NOW.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH MONDAY/

FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE THREAT FOR HEAVY
RAINFALL AND SEVERE THUNDERSTORMS. ALL SIGNS CONTINUE TO POINT TO A
WIDESPREAD HEAVY RAINFALL EVENT LATER TODAY AND THIS EVENING WITH A
MODERATE TO HIGH RISK OF EXCESSIVE RAINFALL ACROSS ALL OF EASTERN
KENTUCKY.

DEEP AND MOIST SOUTHWEST FLOW ALOFT WILL BE IN PLACE OVER THE
TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT AS THE TROUGH OVER THE
PLAINS STATES SLOWLY SHIFTS EASTWARD. THE TROUGH WILL BECOME MORE
POSITIVELY TILTED BY MONDAY. THIS WILL PROVIDE AN EASTWARD PUSH TO A
SURFACE FRONT WHICH WILL BE CROSSING THE STATE TODAY AND TONIGHT...
AND EXITING TO OUR EAST ON MONDAY.

CONVECTION HAS BEEN REPOSITIONED TO OUR WEST OVERNIGHT AS SOUTHERLY
LOW LEVEL JET RAMPS UP. THE SOUTHERLY FLOW WILL PROVIDE A BIT OF A
DOWNSLOPE FLOW TO THE AREA THIS MORNING... KEEPING THE BULK OF THE
SHOWER AND THUNDERSTORM ACTIVITY JUST TO OUR WEST. THIS TRAIN OF
SHOWERS/TSTORMS WILL PUSH EAST INTO EASTERN KENTUCKY MIDDAY INTO THE
AFTERNOON HOURS THOUGH. SOME BREAKS IN THE CLOUDS THIS MORNING ARE
LIKELY AND THIS WILL ONLY DESTABILIZE THE ATMOSPHERE AND INCREASE
OUR RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SPC CONTINUES TO
OUTLINE THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS AND BASED
ON FORECAST SOUNDINGS TODAY... WIND DAMAGE WOULD BE THE PRIMARY
THREAT... ALTHOUGH ISOLATED TORNADOES WOULD ALSO BE POSSIBLE GIVEN
THE STRONG SPEED SHEAR AND SOME DIRECTIONAL SHEAR ALOFT.

THE FLOOD THREAT REMAINS RATHER HIGH OVER THE NEXT 24 HOURS WITH
PWATS INCREASING TO AROUND 2 INCHES OR OVER 200 PERCENT OF NORMAL.
THERE IS A BIT OF GOOD NEWS HERE HOWEVER AS RECENT MODEL TRENDS ARE
FOR A FASTER FRONTAL PASSAGE LATE TONIGHT. THIS SHOULD BRING A
QUICKER EXIT TO THE HEAVY RAINFALL. AS SUCH... QPF HAS BEEN KNOCKED
BACK A BIT IN LINE WITH THE 02/06Z HPC QPF GUIDANCE. WE NOW
ANTICIPATE RAINFALL ON AVERAGE TODAY AND TONIGHT TO RANGE FROM
AROUND 3 INCHES FOR OUR FAR WESTERN COUNTIES DOWN TO AN INCH AND A
HALF FOR OUR FAR EAST. TRAINING OF CELLS WILL OF COURSE LIKELY BRING
LOCALLY HEAVIER AMOUNTS TO THESE. THE GROUND IS SATURATED FOR MOST
AREAS AFTER WHAT FELL ON SATURDAY... SO THE FLASH FLOOD THREAT IS
REAL AND NO CHANGES ARE PLANNED TO OUR ONGOING FLASH FLOOD WATCH.

OR COURSE OUR RIVERS WILL BE IMPACTED AS WELL. WE WILL CONTINUE TO
HOLD OFF ON ANY WARNINGS JUST YET AS EXPECTED RISES STILL LARGELY
DEPEND ON QPF. LESS OVERALL QPF IN THE EAST MAY HELP LIMIT RISES ON
THE BIG SANDY AND CUMBERLAND... BUT THE KENTUCKY... ESPECIALLY SOUTH
FORK AND POINTS ON THE MAIN STEM DOWNSTREAM OF BEATTYVILLE STILL
STAND THE HIGHEST RISK FOR RIVER FLOODING BASED ON CURRENT QPF
FORECASTS.

THE QUICKER FRONTAL PASSAGE IN THE PROGS HAS NECESSITATED A LOWERING
OF RAIN CHANCES AND SKY COVER ON MONDAY. THIS SHOULD ALSO HELP TEMPS
WARM BACK INTO THE 80S.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

WILL GO WITH A DRY FORECAST UNTIL A FRONT APPROACHES THE AREA LATE
IN THE WEEK. A WEAK DISSIPATING FRONTAL BOUNDARY LOOKS TO BE ACROSS
OHIO ON TUESDAY. WILL LEAN TOWARDS THE 12Z GFS AND KEEP RAIN CHANCES
OUT OF OUR FORECAST FOR TUESDAY. WILL ALSO FOLLOW THE HPC GUIDANCE
WHICH IS SUPPORTED BY THE 12Z GFS FOR THE SYSTEM OVER THE SOUTHEAST
UNITED STATES ON WEDNESDAY. THIS MEANS A RAIN FREE FORECAST FOR THIS
DAY AS WELL. FAIRLY GOOD MODEL AGREEMENT WITH FRONT MOVING ACROSS
AREA FRIDAY INTO SATURDAY...AND WILL HAVE SHOWER AND THUNDERSTORM
CHANCES FROM FRIDAY INTO SATURDAY.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE
FORECAST AREA INCLUDING ALL TAF SITES THIS AFTERNOON AND EVENING.
LOWERING CEILINGS AND VISIBILITIES WILL OCCUR AS THE SHOWERS AND
THUNDERSTORMS PERSIST...WITH LOCATIONS CURRENTLY AT VFR LOWERING TO
MVFR LATE THIS AFTERNOON. THERE WILL BE LOCAL LIFR CONDITIONS IN AND
NEAR THE STRONGER SHOWERS AND THUNDERSTORMS. AFTER THE THUNDERSTORMS
END RAIN WILL CONTINUE EARLY TONIGHT AND EXPECT WIDESPREAD IFR
CEILINGS TO DEVELOP ACROSS THE AREA TONIGHT. THERE WILL BE IMPROVING
CONDTIONS BY MONDAY MORNING WITH CLOUDS SCATTERING OUT AND VFR
CONDITIONS EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...ABE/SBH
LONG TERM....SBH
AVIATION...SBH
Hazardous weather outlook, May 2, 4:15 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT SUN MAY 2 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
415 AM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAINFALL ARE EXPECTED...PARTICULARLY DURING THE
AFTERNOON AND EVENING HOURS. ONE TO THREE INCHES OF RAIN IS EXPECTED
ACROSS THE AREA TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS
LIKELY WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. THIS
AMOUNT OF RAIN ON TOP OF WHAT FELL ON SATURDAY WILL RESULT IN A
THREAT OF FLASH FLOODING...AND EVENTUALLY MINOR TO MODERATE FLOODING
OF SOME LARGER CREEKS AND RIVERS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. DAMAGING
WINDS ARE THE PRIMARY THREAT FROM ANY THUNDERSTORM...ALTHOUGH AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL...FLOODING...
OR WIND DAMAGE TODAY AND TONIGHT.

ABE

In the hours before

Local storm report, May 2, 1:18 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
118 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     FLOOD            MOREHEAD                38.19N 83.44W
05/02/2010                   ROWAN              KY   PUBLIC

            STREAMS OVER ROADS OR BRIDGES. EVENT OCCURRED BETWEEN
            1246 AND 101 PM.

&&

JCARICO
Local storm report, May 2, 1:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      IRVINE                  37.70N 83.97W
05/02/2010                   ESTILL             KY   EMERGENCY MNGR

            SEVERAL ROADS ACROSS ESTILL COUNTY HAVE BEEN CLOSED.
            EADES DRIVE...WALTON ROAD...SUB STATION ROAD...DRY BRANCH
            ROAD AND BLACKBURN ROAD ARE ALL IMPASSABLE AND HAVE BEEN
            CLOSED.

&&

JCARICO
Local storm report, May 2, 2:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
210 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      FRENCHBURG              37.95N 83.62W
05/02/2010                   MENIFEE            KY   EMERGENCY MNGR

            460 WEST NEAR MEANS CLOSED AS WELL AS SEVERAL OTHER ROADS
            THROUGHOUT MENIFEE COUNTY. 2 SHELTERS HAVE BEEN SET UP
            FOR UNDETERMINABLE NUMBER OF RESIDENCES THREATENED BY
            FLOOD WATER. ONE SHELTER IS AT MEANS AND THE OTHER IS AT
            BIG WOODS.

&&

JCARICO
Local storm report, May 2, 2:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      CLAY CITY               37.86N 83.93W
05/02/2010                   POWELL             KY   FIRE DEPT/RESCUE

            MOUNTAIN PARKWAY BLOCKED AT MILE MARKER 16 IN CLAY CITY
            DUE TO FLASH FLOODING. WATER RISING RAPIDLY...RUNNING
            ACROSS BOTH EAST AND WEST BOUND LANES. WINCHESTER
            KENTUCKY IS BEING REQUESTED TO CLOSE THE PARKWAY AT THE
            ENTRANCE IN CLARK COUNTY AND THE PARKWAY IS BEING CLOSED
            AT THE 18 MILE MARKER IN CLAY CITY. ALSO...ADAMS RIDGE
            ROAD AND SKINNER HOLLER HAVE BEEN CLOSED.

&&

JCARICO
Local storm report, May 2, 2:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      MOREHEAD                38.19N 83.44W
05/02/2010                   ROWAN              KY   FIRE DEPT/RESCUE

            SEVERAL ROADS ARE IMPASSABLE THROUGHOUT ROWAN COUNTY. 8
            INCHES OF WATER IS OVER TRIPPLET STREET IN MOREHEAD. NIP
            HOLLOW ROAD IS EXPERIENCING RISING WATER AT HALDEMAN
            WHILE THE INTERSECTION OF LOGAN HOLLOW ROAD AND COPPERAS
            HOLLOW ROAD IS IMPASSABLE NORTH OF MOREHEAD. ALSO...THERE
            IS A MUDSLIDE AT THE 4000 BLOCK OF CRISTY CREEK ROAD
            SOUTH OF MOREHEAD.

&&

JCARICO
Local storm report, May 2, 2:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      IRVINE                  37.70N 83.97W
05/02/2010                   ESTILL             KY   EMERGENCY MNGR

            A COUPLE OF COUNTY ROADS HAVE BEEN CLOSED. QUAIL RUN ROAD
            AND WALLING ROAD ARE IMPASSABLE.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:26 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more5 hr
May 1, 9:47 PM EDTFlash Flood WarningJKLWayne6 hr
May 2, 3:31 AM EDTAreal Flood WarningJKLWayne4 hr
May 2, 8:17 AM EDTFlash Flood WarningJKLBath, Fleming, Montgomery, Powell12 hr
May 2, 10:01 AM EDTTornado WarningJKLPulaski, Wayne29 min
May 2, 10:22 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle14 min
May 2, 10:50 AM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Jackson, Menifee, Powell and 4 more6 hr
May 2, 11:48 AM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle6 hr
May 2, 11:59 AM EDTFlash Flood WarningJKLBath, Estill, Fleming, Lee, Menifee, Powell and 1 more3 hr
May 2, 12:04 PM EDTFlash Flood WarningJKLPowell3 hr
May 2, 12:29 PM EDTFlash Flood WarningJKLJackson, Pulaski, Rockcastle, Wayne7 hr
May 2, 1:43 PM EDTAreal Flood AdvisoryJKLElliott, Morgan3 hr
May 2, 2:51 PM EDTRiver Flood WarningJKLEstill, Powell62 hr
May 2, 2:58 PM EDTFlash Flood WarningJKLBath, Estill, Fleming, Lee, Menifee, Powell and 1 more6 hr
May 2, 4:11 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne34 min
May 2, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Powell, Rowan39 min
May 2, 4:40 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan20 min
May 2, 5:14 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, McCreary, Owsley and 4 more4 hr
May 2, 5:58 PM EDTAreal Flood WarningJKLEstill, Jackson, Rockcastle18 hr
May 2, 6:18 PM EDTAreal Flood AdvisoryJKLElliott, Morgan3 hr
May 2, 6:36 PM EDTRiver Flood WarningJKLEstill69 hr
May 2, 7:18 PM EDTAreal Flood WarningJKLJackson, Pulaski, Rockcastle, Wayne17 hr
May 2, 7:51 PM EDTAreal Flood WarningJKLBath, Estill, Fleming, Montgomery, Powell16 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.